View Full Version : Depression after quitting vyvanse


wickoo
04-16-16, 06:56 AM
Hey guys. I recently decided to stop taking Vyvanse after 1,5 years use. I started with the lowest dose 30mg( ? ) and then worked my way up to 60 (three pink pills ).
After one and a half year I decided to quit and been medical free for about 3 months now.
Since I stopped taking the pills I've felt depressed and joyless. I don't drink, I'm medication free. I work and hang out with friends and go to the gym, but I still felt unhappy every single day. Things and hobbies I used to like before just isn't intresting.

Have anyone else experienced this after quitting? Is there another way to solve this problem without anti -depressives? Is it possible to wait it out and how long can I expect to feel this way before I start to feel happy again? I really appreciate all advice you guys can give me, medical and non-medical wise.

Cheers guys

ladycrazyuer
04-16-16, 01:54 PM
I would be able to better answer your question if I knew your medical history. Vyvance is more suited towards ADHD but you might in fact have depression.

dvdnvwls
04-16-16, 08:40 PM
It's possible that you're simply realizing what your life was like for the years before you took Vyvanse.

What made you decide to stop?

QuasarMind
04-16-16, 08:56 PM
I have a similar effect that you describe on days I miss my Vyvanse dose or even before I took Vyvanse but years after I quit Adderall. It is depressing to have ADD inattentive type. For me my brain feels dull and underactive, which is a big mood killer. Anti-depressants do not help this as they don't treat ADD or otherwise wake your brain.

If you are doing this for an FAA flight medical, Wellbutrin is approved. I find that 400mg Wellbutrin SR has a significant therapeutic effect on my ADD but isn't near as effective as Vyvanse/Adderall. If you are doing this because of your heart tension/rate with physical activity, with your doctor, you may want to consider taking Adderall in split doses, say the reverse of what I did which was 20mg AM 10mg PM (so you are 10mg in the morning and 20mg post exercise)

Personally, I would go back to proper ADD medication.

Daydreamin22
04-16-16, 09:15 PM
I know that happens when quitting medicines sometimes. Stay strong. You will get through it. Your life will get better. Keep working through depression. You can do it.
Your brain is adjusting its chemistry. I would go to Helpguide.org and see what they say about depression. I have found it very helpful. I am definitely feeling a lot better than how I felt when I first stopped taking adderall.

wickoo
04-17-16, 04:18 AM
I would be able to better answer your question if I knew your medical history. Vyvance is more suited towards ADHD but you might in fact have depression.

I've been eating concerta for 4 hears , and then I changed to Vylvanse for 1,5. Im an addict so I don't use any other drugs, I've been sober for 7 months. I've been depressed before but not for this long. I have not eaten Anti-Depressesives for years. I tried it once when I was 19 for one week.

Hope that helps. Anything else you want to know just ask.

wickoo
04-17-16, 04:27 AM
It's possible that you're simply realizing what your life was like for the years before you took Vyvanse.

What made you decide to stop?

Sometimes I miss the person I was on the medication. Chatty, confident, funny and alother of energy.And no when I stop taking it I'm the opposite.

I decided to quit for a number of reasons, the main one is that I'm an addict and have had a history of substance abuse. I started to take more than I was subscribed to. I have been sober for 7 months now. I also got a lot of negative effects like anxiety and impotence.

wickoo
04-17-16, 04:33 AM
I have a similar effect that you describe on days I miss my Vyvanse dose or even before I took Vyvanse but years after I quit Adderall. It is depressing to have ADD inattentive type. For me my brain feels dull and underactive, which is a big mood killer. Anti-depressants do not help this as they don't treat ADD or otherwise wake your brain.

If you are doing this for an FAA flight medical, Wellbutrin is approved. I find that 400mg Wellbutrin SR has a significant therapeutic effect on my ADD but isn't near as effective as Vyvanse/Adderall. If you are doing this because of your heart tension/rate with physical activity, with your doctor, you may want to consider taking Adderall in split doses, say the reverse of what I did which was 20mg AM 10mg PM (so you are 10mg in the morning and 20mg post exercise)

Personally, I would go back to proper ADD medication.

Im starting to get some energy back and being more social the only problem is that I'm feeling joyless. Starting with medication that is narcotic like most of the ADD medications is not an option since Imy an addict. Thanks for the reply km gonna check wellbutrin out.

wickoo
04-17-16, 04:35 AM
I know that happens when quitting medicines sometimes. Stay strong. You will get through it. Your life will get better. Keep working through depression. You can do it.
Your brain is adjusting its chemistry. I would go to Helpguide.org and see what they say about depression. I have found it very helpful. I am definitely feeling a lot better than how I felt when I first stopped taking adderall.

Thanks alot for the support man. This really helps me. I'm going to look it up for sure . how long did you eat the medication and how did you cope with the comedown?

sarahsweets
04-17-16, 11:35 AM
I dont understand what you mean by 'eat the medication'.

dvdnvwls
04-17-16, 11:39 AM
I dont understand what you mean by 'eat the medication'.

The OP is in Sweden and might be Swedish, in which case translation might be imperfect.

Daydreamin22
04-18-16, 02:11 AM
Thanks alot for the support man. This really helps me. I'm going to look it up for sure . how long did you eat the medication and how did you cope with the comedown?

You're welcome. A while... I think a few months. Stay strong. It really is temporary. It's your brain chemistry readjusting. Hope helpguide.org was helpful. Message me any time.

QuasarMind
05-01-16, 10:26 PM
Im starting to get some energy back and being more social the only problem is that I'm feeling joyless. Starting with medication that is narcotic like most of the ADD medications is not an option since Imy an addict. Thanks for the reply km gonna check wellbutrin out.

Despite being too close to drugs all my life, be my idiot parents or crazy motorcycle friends, I've never even come close to being addicted to anything. I might not understand the whole "addict" thing, but to me it shouldn't be anymore complicated than "just don't use drugs". You obviously need the stimulant medication, why not just exercise more self control and not go buy illegal drugs on top of your meds? If it's an AA/NA support group trying to convince you to be clean of legal controlled substances you do not abuse, tell them next time they try to say you aren't clean if you take Vyvanse/Adderall, say not only are they degrading the functionality of your life you're going to file a lawsuit against them.

Again, no personal experience here, but one thing I have always noticed about "recovery programs" is they always try to degrade you into believing you are weak with no individual will power, so you must surrender it all and obey their rituals like a religion.

This reminds me of one of my favorite Star Trek The Next Generation episodes. Q brings Captain Picard back to right before he suffered an injury in Star Fleet academy, Q says that his artificial heart replacement had just given out and he's giving him a chance to go back in time to not get in the same fight, which was standing up to bully's when he could had just walked out of the situation, so instead of being youthful and hard headed this time, he resisted the incident walking the other way instead of standing up for himself and friends. He thought mission complete, he winds back up on the Enterprise and he's wearing the wrong colored uniform. It turns out, he is only a low ranking science officer and not in a command position. Q explains it, that since he hadn't taken the risk and learned from the mistakes of his past, he never made it up the ranks. Try taking your "addict" problems the same way, not so you are weak from the past but stronger from the past, plenty strong enough to take the medication you need without actually abusing anything, ever.

Little Nut
05-02-16, 12:14 AM
GL Wickoo. It seems you are trying to treat undiagnosed depression and not ADHD per se. Do you have a Doctor currently to discuss your symptoms with and the way forward?